Botox injections to correct a horizontal line between my eyes with a 1 on each side have left my eyes puffy?

Months ago I had cataract surgery and the visual results are great! However, it did leave me with hooded eyes. It is the puffiness following my first ever Botox injections that bothers me! I had the injections above the eyebrows to correct a horizontal line between my eyes, with a "1" on each side of the line. Is puffiness normal, and how long should it last? Thank you.

Doctor Answers 8

"Puffy eyelids" after Botox

Since you were already hooded, the Botox has made things worse. It probably is just further drooping of the upper lids. I don't know the time frame after injections. If it is within the first 24 hours, minor swelling is expected. If it is longer than that, I would discuss with your doctor and see if there is anything that can be done other than wait for the Botox to wear out. Sometime further Botox in the right areas can help.

Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Puffiness after Botox

Thank you for your question milliewho. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expressions. Swelling can occur for a few days after a Botox treatment. If the swelling continues past this time period I recommend following up with your doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Botox injections to correct a horizontal line between my eyes with a 1 on each side have left my eyes puffy?

Thank you for sharing your question.  Depending on the timing since your Botox injection, temporary swelling may occur for 24-48 hours which then goes on to spontaneously resolve.  If it has been longer than this I would see your injector for a diagnosis, you may have a small bruise or hematoma that formed with the injections.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 38 reviews

Puffy Post Botox

Thanks for your question.  Yes, it is common to have some swelling or puffiness a few days after getting botox especially if it has not been done in awhile.  You can gently massage your puffy eyes by starting with your index finger on your puffy eyelid near your nose and slowly bring your finger outward.  Do this 4 times a day with about 5 passes each time.  Slight pressure is best. Good luck. 

Paul E. Goco, MD
Nashville Facial Plastic Surgeon
4.3 out of 5 stars 6 reviews

Puffy Eyes after BOTOX

Cataract surgery does not cause hooded eyes. If the BOTOX was placed in a traditional "V" pattern between the eyebrows, the inner part of the brows could have drooped. You should ask your injector if they can raise your brows. 

Brian Maloney, MD, FACS
Atlanta Facial Plastic Surgeon
4.6 out of 5 stars 25 reviews

Looking Puffy After Botox: Botox Side Effects

You didn't mention when you had your Botox procedure. Swelling can be normal after Botox and should resolve. Please consult your injector. Best, Dr. Emer 

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews


Botox can cause some swelling which should be gone after a few days.  Since it stops muscles from moving, it can also cause a different "appearance" to the area treated.  If you are concerned, you should speak with the doctor who performed the injections.  Good luck!

Puffy eyes after Botox injection

It is possible to get some puffiness or swelling after a Botox injection, but normally this only lasts for a few days at most.  If your eyes seem to be puffy for more than just a few days, you should contact the physician who treated you.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.